MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036122060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil (subject device) encountered resistance while was advancing the introducer sheath and it got stuck at the distal of the microcatheter, there was feeling that the coil (subject device) got kinked.Therefore, an attempt was made to retrieve the coil (subject device).However, it was prematurely detached inside of the microcatheter.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated h3 summary attached - updated d4 expiration date - added d9 product available to stryker ¿ updated d9 returned to manufacturer on ¿updated.Due to the automated mes (manufacturing execution system) system, there are controls in the manufacturing process to ensure the product met specifications upon release.During a visual inspection, the delivery wire was seen to be kinked, the coil was seen to be detached from the delivery wire, there was dried blood/procedural fluids seen on the delivery wire distal and detachment zone, and the coil was not returned for analysis.A functional test was not carried out as the coil was detached and not returned.The reported 'main coil prematurely detached/separated during use' was confirmed during analysis.The reported 'coil in catheter friction', 'coil introducer sheath friction' and 'main coil kinked/bent' could not be confirmed during analysis as the coil was not returned.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared as per the dfu.Also, additional information indicated that continuous flush was set up and maintained throughout the clinical procedure.During the analysis, the delivery wire was seen to be kinked.The coil was seen to be detached from the delivery wire.Therefore the reported code ¿main coil prematurely detached/separated during use¿ can be confirmed.The reported and analyzed 'main coil prematurely detached/separated during use' will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.The analyzed 'coil delivery wire kinked bent' will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.An assignable cause of 'not confirmed' was assigned to the reported defect 'coil introducer sheath friction¿, ¿coil in catheter friction¿ and ¿main coil kinked/bent¿ as the issue included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 2MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13375902
Report Number3008881809-2022-00040
Device Sequence Number20130081
Product Code HCG
UDI-Device Identifier07613327128260
UDI-Public07613327128260
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2024
Device Model NumberM0036122060
Device Catalogue NumberM0036122060
Device Lot Number22747931
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TARGET XL 360 SOFT 4MM X 12CM (STRYKER)
Patient SexUnknown